Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 6, NWS Pittsburgh, PA

March 21, 2011Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 21, 2011, 7:28 PM EDT for Westmoreland County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2011, 7:28 PM EDT (23:28 UTC)
Expired
Mar 21, 2011, 8:00 PM EDT
In force
32 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

County Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 94 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 570 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
570 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS51 KPBZ 212328
SVRPBZ
PAC129-220000-
/O.NEW.KPBZ.SV.W.0006.110321T2328Z-110322T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT MON MAR 21 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 800 PM EDT

* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STAHLSTOWN...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  DONEGAL...            LAUREL MOUNTAIN STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 4012 7917 4010 7920 4011 7922 4009 7926
      4003 7930 4004 7931 4004 7933 4007 7936
      4010 7941 4021 7937 4017 7914
TIME...MOT...LOC 2329Z 285DEG 27KT 4010 7927

$$
1 follow-up statement
993 
WWUS51 KPBZ 220001
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
801 PM EDT MON MAR 21 2011

PAC129-220011-
/O.EXP.KPBZ.SV.W.0006.000000T0000Z-110322T0000Z/
WESTMORELAND PA-
801 PM EDT MON MAR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND COUNTY EXPIRES AT
800 PM EDT...

LAT...LON 4012 7917 4010 7920 4011 7922 4009 7926
      4003 7930 4004 7931 4004 7933 4007 7936
      4010 7941 4021 7937 4017 7914
TIME...MOT...LOC 2328Z 285DEG 27KT 4010 7928

$$
34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:18 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 21, 3:18 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
318 PM EDT MON MAR 21 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL PUSH SOUTHWARD THROUGH THE REGION TONIGHT
AND THEN RETURN NORTH AS A WARM FRONT TUESDAY. SCATTERED SHOWERS
MAINLY SOUTH OF I-70 TONIGHT WILL SPREAD NORTHWARD ACROSS THE
REGION TUESDAY. SHOWERS WILL CONTINUE THROUGH LATE WEDNESDAY...
WITH COLDER AIR MOVING BACK INTO THE OHIO VALLEY BY THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
FRONTAL BOUNDARY ACROSS NORTHWEST PA AND NORTHERN OH WILL CONTINUE
TO SAG SOUTHWARD INTO WEST VIRGINIA TONIGHT. KEPT SCATTERED POPS
FOR SHOWERS TONIGHT AND ISOLATED THUNDERSTORMS EARLY TONIGHT SOUTH
OF I-70.

SHOWERS WILL SPREAD BACK NORTHEAST ACROSS THE FORECAST AREA ON
TUESDAY AS THE SURFACE BOUNDARY PUSHES NORTHWARD AHEAD OF LOW
APPROACHING FROM THE CENTRAL PLAINS. AREAL COVERAGE OF PRECIPITATION
WILL INCREASE TO NUMEROUS BY LATE TUESDAY AFTERNOON. INCLUDED
MENTION OF ISOLATED THUNDER IN FAR SOUTHERN ZONES DURING THE
AFTERNOON.

LEANED TEMPERATURES OVERNIGHT AND TUESDAY MORE TOWARD WARMER GFS
MOS THAN NAM VALUES.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
SURFACE LOW IS PROGGED TO MOVE EAST ACROSS THE UPPER MS VALLEY
EARLY WEDNESDAY AND THROUGH THE UPPER OH VALLEY WEDNESDAY AFTERNOON
AND EVENING. FORECAST CATEGORICAL POPS NORTH TUESDAY NIGHT IN
VICINITY OF SURFACE BOUNDARY AND LIKELY POPS SOUTH.

ASSOCIATED COLD FRONT SHOULD MOVE EAST THROUGH THE FORECAST AREA
WEDNESDAY AFTERNOON WITH COLDER AIR PUSHING SOUTHWARD WEDNESDAY
NIGHT INTO THURSDAY. WENT WITH CATEGORICAL POPS WITH FRONTAL
PASSAGE WEDNESDAY...TAPERING TO LIKELY WEDNESDAY NIGHT AND THEN
SCATTERED RAIN/SNOW SHOWERS THURSDAY.

LOCATIONS SOUTH OF PITTSBURGH SHOULD REMAIN ALL RAIN...WITH RAIN
MIXING WITH AND GRADUALLY CHANGING TO SNOW NORTH BY LATE
WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
RESIDUAL RAIN/SNOW SHOWERS WILL DIMINISH THURSDAY EVENING AS
LOW PRESSURE DEPARTS TO THE NORTHEAST. MAINLY DRY CONDITIONS WILL
PREVAIL FRIDAY INTO SATURDAY UNDER DRY NW FLOW. ECMWF/GFS INTO A
LITTLE BETTER AGREEMENT WITH A SYSTEM AFFECTING THE AREA FOR SATURDAY
AFTN THROUGH SUNDAY. WITH TIMING/TRAJECTORY DIFFERENCES REMAINING
BETWEEN THE MODELS...WILL USE LOW END CHANCE POPS FOR NOW. PRECIP IS
PROGGED TO DECREASE FOR MONDAY AS THE SYSTEM EXITS. TEMPERATURES
ABOUT 10 DEGREES BELOW NORMAL WILL PREVAIL.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR WILL PREVAIL FROM BVI/PIT SOUTHWARD THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A
FRONTAL BOUNDARY HANGING NEAR THE MASON DIXON LINE. THINK THE
GREATEST COVERAGE WILL REMAIN SOUTH OF MGW...SO WILL USE A CB GROUP
LATE THIS AFTN WITH NO TS MENTION. NORTH OF PIT...MVFR CIGS WILL
PREVAIL THIS AFTN.

FOR TNGT/TUESDAY...LOW LEVEL MOISTURE WILL POOL ACROSS THE ENTIRE
REGION RESULTING IN CIGS LOWERING TO MVFR...WITH AREAS OF IFR
POSSIBLE FOR FKL/DUJ OVERNIGHT INTO EARLY TUESDAY. AS THE FRONTAL
BOUNDARY NUDGES BACK TO THE NORTH TUESDAY AFTN...CIGS WILL LIFT
TO LOW END VFR TUESDAY AFTN...WITH INITIAL PRECIP REACHING ZZV
BY 16-18Z...AND TO WV/PA PORTS LATE TUESDAY AFTN. WILL USE CB
GROUPS FOR THE SHOWERS TUESDAY AFTN AS TS COVERAGE WILL BE
ISOLATED TO SCATTERED.

THE WARM FRONTAL BOUNDARY WILL LIFT NORTH OVER THE AREA TUESDAY
NIGHT INTO WEDNESDAY...WITH THE SYSTEM'S COLD FRONT CROSSING THE
REGION WEDNESDAY AFTN/EVENING. EXPECT WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS...ALONG WITH MVFR/AREAS OF IFR RESTRICTIONS
WITH THE FRONTAL APPROACH AND CROSSING. WITH COLDER AIR PUSHING
INTO THE REGION IN THE WAKE OF THE FRONT WEDNESDAY NIGHT/THURSDAY
RESIDUAL SHOWERS WILL CHANGE OVER TO SNOW FOR MOST AREAS...WITH
MVFR CONDITIONS CONTINUING THROUGH AT LEAST THURSDAY...AND POSSIBLY
INTO FRIDAY WITH COLD NW FLOW STRATOCUMULUS. CONDITIONS WILL LIKELY
IMPROVE TO VFR FOR FRIDAY NIGHT INTO SATURDAY UNDER LOW AMPLITUDE
RIDGING...WITH ANOTHER SYSTEM PROGGED TO AFFECT THE AREA BY LATE
SATURDAY WITH SHOWERS/RESTRICTIONS POSSIBLE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 21, 3:46 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 PM EDT MON MAR 21 2011

OHZ068-069-WVZ012-021>023-041-222000-
NOBLE-MONROE-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
346 PM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO
THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
PRIMARY THREAT IS DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ039-040-048>050-057>059-PAZ029-031-075-076-WVZ002>004-
222000-
GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-WASHINGTON-GREENE-FAYETTE-FAYETTE RIDGES-BROOKE-
OHIO-MARSHALL-
346 PM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
PRIMARY THREAT IS DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ041-PAZ007>009-013>016-020>023-073-074-WVZ001-222000-
COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-
WESTMORELAND RIDGES-HANCOCK-
346 PM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 21, 6:11 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
611 PM EDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             WASHINGTON              40.17N  80.25W
03/21/2011  E0.88 INCH       WASHINGTON         PA   PUBLIC

&&

EVENT NUMBER PBZ1100511

ASMITH
Special weather statement, Mar 21, 6:15 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT MON MAR 21 2011

MDZ001-PAZ076-WVZ023-212315-
FAYETTE RIDGES PA-GARRETT MD-PRESTON WV-
615 PM EDT MON MAR 21 2011

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...PRESTON AND FAYETTE RIDGES...

AT 612 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES NORTH OF ELLIOTTSVILLE...
MOVING EAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ELLIOTTSVILLE...      CHALKHILL...          FARMINGTON...
  CLIFTON MILLS...      OHIOPYLE...           HAZELTON...
  MARKLEYSBURG...       FRIENDSVILLE...       MINERAL SPRING...
  ACCIDENT...           BITTINGER...          GRANTSVILLE...

THESE STORMS MAY PRODUCE MARBLE TO DIME SIZE HAIL...WIND GUSTS TO 40
MPH...AND A BRIEF PERIOD OF VERY HEAVY RAIN.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

&&

LAT...LON 3948 7906 3963 7959 3974 7976 3991 7965
      3990 7940 3985 7941 3981 7935 3979 7936
      3978 7939 3972 7939 3973 7894 3971 7893
Special weather statement, Mar 21, 6:20 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
620 PM EDT MON MAR 21 2011

PAZ073>076-212315-
FAYETTE PA-FAYETTE RIDGES PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
620 PM EDT MON MAR 21 2011

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...WESTMORELAND...WESTMORELAND RIDGES AND FAYETTE RIDGES...

AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES NORTH OF PERRYOPOLIS...MOVING
EAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  WEST NEWTON...        PERRYOPOLIS...        DUNBAR...
  CONNELLSVILLE...      DONEGAL...            SEVEN SPRINGS...

THESE STORMS MAY PRODUCE MARBLE TO DIME SIZE HAIL...WIND GUSTS TO 40
MPH...AND A BRIEF PERIOD OF VERY HEAVY RAIN.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

&&

LAT...LON 4001 7932 3999 7933 3990 7940 3996 7967
      4006 7986 4023 7979 4009 7925
Special weather statement, Mar 21, 6:25 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT MON MAR 21 2011

PAZ021-073>076-212330-
ALLEGHENY PA-FAYETTE PA-FAYETTE RIDGES PA-WESTMORELAND
PA-WESTMORELAND RIDGES PA-
625 PM EDT MON MAR 21 2011

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...ALLEGHENY...WESTMORELAND...WESTMORELAND RIDGES AND FAYETTE
RIDGES...

AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES SOUTH OF IRWIN...MOVING EAST
AT 45 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  WEST NEWTON...        IRWIN...              JEANNETTE...
  NEW STANTON...        GREENSBURG...         DONEGAL...
  LIGONIER...           LAUREL MOUNTAIN STATE PARK...

THESE STORMS MAY PRODUCE MARBLE TO DIME SIZE HAIL...WIND GUSTS TO 40
MPH...AND A BRIEF PERIOD OF VERY HEAVY RAIN.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

&&

LAT...LON 4016 7915 4012 7917 4010 7920 4011 7922
      4003 7930 4015 7964 4023 7982 4037 7976
      4023 7910 4022 7910
Local storm report, Mar 21, 6:33 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             RILLTON                 40.29N  79.73W
03/21/2011  E0.88 INCH       WESTMORELAND       PA   TRAINED SPOTTER

            DIME TO NICKEL SIZED HAIL

&&

EVENT NUMBER PBZ1100512

ASMITH
Special weather statement, Mar 21, 6:37 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
637 PM EDT MON MAR 21 2011

OHZ068-069-212330-
MONROE OH-NOBLE OH-
637 PM EDT MON MAR 21 2011

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE AND NOBLE...

AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF DUDLEY...MOVING
EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  DUDLEY...             HARRIETTSVILLE...     FLY...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE DIME TO NICKEL SIZE HAIL...WIND GUSTS TO 40
MPH...AND A BRIEF PERIOD OF VERY HEAVY RAIN.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

&&

LAT...LON 3971 8149 3963 8097 3960 8094 3955 8104
      3956 8105 3957 8126 3960 8127 3958 8128
      3958 8135 3963 8147 3958 8148 3957 8156
      3959 8159 3965 8159 3967 8165 3971 8165

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:03 AM EDTSpecial Weather StatementPBZAllegheny, Armstrong, Fayette, Greene, Indiana, Jefferson and 2 more57 min
Mar 21, 3:42 PM EDTSevere Thunderstorm WarningPBZGreene63 min
Mar 21, 5:10 PM EDTSpecial Weather StatementPBZGreene65 min
Mar 21, 5:14 PM EDTSpecial Weather StatementPBZWashington61 min
Mar 21, 5:16 PM EDTSpecial Weather StatementPBZWestmoreland44 min
Mar 21, 6:05 PM EDTSpecial Weather StatementPBZWestmoreland55 min
Mar 21, 6:20 PM EDTSpecial Weather StatementPBZFayette55 min
Mar 21, 6:25 PM EDTSpecial Weather StatementPBZWestmoreland65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.